Missouri, 2006

Damaging Wind in Missouri, March 9, 2006

March 9, 2006 · NWS SGF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 9, 2:45 PM CST, 1 hour 25 minutes earlier.

Area forecast discussion, Mar 9, 2:45 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
245 PM CST THU MAR 9 2006

.DISCUSSION...

VIGOROUS VORT MAX ALONG THE KS/MO BORDER AT MID AFTERNOON WILL MOVE
STEADILY EASTWARD AND OUT OF THE REGION TONIGHT. LOOKS LIKE SOME
SHOWERS AND MAYBE ISOLATED THUNDER WILL LINGER INTO THE EVENING
HOURS AS THE SYSTEM LIFTS OUT...BUT SKIES SHOULD BEGIN TO CLEAR FROM
WEST TO EAST TONIGHT.

TODAYS STRONG SHORTWAVE WILL BE REPLACED WITH A WSW FLOW ALOFT
TOMORROW ALLOWING FOR A QUICK REBOUND IN TEMPERATURES AS A DEEP LONG
WAVE TROUGH RE-ESTABLISHES ITSELF OVER THE WESTERN CONUS. FIRST
PIECE OF SHORTWAVE ENERGY WILL EJECT NORTHEASTWARD OUT OF THE
WESTERN TROUGH FRIDAY NIGHT. INCREASING WARM AIR ADVECTION AHEAD OF
THIS LEAD SHORTWAVE COULD ALLOW FOR SOME SCATTERED CONVECTION TO
DEVELOP LATE FRIDAY NIGHT INTO SATURDAY...BUT DEPTH OF THE MOISTURE
AND SPEED OF MOISTURE RETURN LOOK QUESTIONABLE SO NOT INCLINED TO GO
NUTS WITH POPS YET.

AS THE SHORTWAVE PASSES TO OUR NORTH SATURDAY IT MAY ALLOW A WEAK
FRONT TO SAG SOUTHWARD INTO MAINLY OUR NORTHERN CWA. SOUTHERLY WINDS
AHEAD OF THE FRONT SHOULD SET THE STAGE FOR A VERY WARM DAY
SATURDAY. AS FRONT BECOMES STATIONARY ACROSS THE CWA SATURDAY NIGHT
IT LOOKS LIKE THE NEXT SHORTWAVE WILL EJECT OUT OF THE WESTERN
TROUGH AND ALLOW FOR RENEWED CONVECTIVE DEVELOPMENT ALONG THE
BOUNDARY.

ASSUMING CONVECTIVE OUTFLOW DOESNT RETARD ITS NORTHWARD
PROGRESSION...THE FRONT SHOULD HEAD BACK NORTHWARD SUNDAY AHEAD OF
THE MAIN PIECE OF SHORTWAVE ENERGY PROGGED TO RIDE OUT INTO THE
PLAINS. SUNDAY SHOULD BE ANOTHER WARM DAY WITH GUSTY SOUTHERLY WINDS
DEVELOP IN RESPONSE TO DEEPENING LOW PRESSURE OVER THE CENTRAL
PLAINS. THIS SYSTEM WILL DRAG A FRONT THROUGH THE AREA SUNDAY NIGHT
BRINGING YET ANOTHER CHANCE OF SHOWERS/STORMS TO THE AREA.

GOING EXTENDED GRIDS APPEAR TO BE IN GOOD SHAPE. MEDIUM RANGE MODELS
ARE IN REASONABLY GOOD AGREEMENT ON BRINGING A SHOT OF COOLER AIR
INTO THE AREA MONDAY INTO TUESDAY IN THE WAKE OF THE WEEKEND
SHORTWAVE. SHOULD SEE A RATHER QUICK REBOUND IN TEMPERATURES BY
MIDWEEK AS WE TRANSITION BACK TO MORE OF A ZONAL FLOW BY MIDWEEK.

IZZI

&&

.AVIATION...

IFR CEILINGS WILL ADVECT EAST THIS AFTERNOON AS A COLD FRONT MOVES
ACROSS THE AREA. AREAS OF FOG AND SCATTERED SHOWERS WILL ALSO RESULT
IN MVFR VISIBILITIES. WINDS WILL SHIFT TO THE WEST NORTHWEST AT THE
SPRINGFIELD TERMINAL BY 21Z. SKIES WILL CLEAR FROM THE WEST LATE
THIS EVENING. PATCHY FOG MAY DEVELOP OVERNIGHT AND EARLY FRIDAY ONCE
SKIES CLEAR.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Mar 9, 1:00 PM CST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CST THU MAR 9 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1050 AM CST THU MAR 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  ISOLATED THUNDERSTORMS WILL AFFECT MUCH OF THE OUTLOOK AREA THIS
  AFTERNOON INTO EARLY THIS EVENING AS A STRONG UPPER LEVEL STORM
  SYSTEM MOVES INTO THE AREA. DUE TO THE VERY COLD TEMPERATURES
  ALOFT...SOME OF THE THUNDERSTORMS COULD PRODUCE SOME HAIL SMALLER
  THAN ONE INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  A SERIES OF DISTURBANCES WILL BRING MULTIPLE CHANCES FOR
  THUNDERSTORMS TO THE REGION SATURDAY NIGHT THROUGH SUNDAY NIGHT.
  THERE IS SOME POTENTIAL FOR SEVERE WEATHER DURING THIS TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

IZZI

In the hours before

Special weather statement, Mar 9, 12:45 PM CST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1245 PM CST THU MAR 9 2006

MOZ057-058-068>071-079>083-090>092-094>098-102>105-092145-
MILLER-MARIES-HICKORY-CAMDEN-PULASKI-PHELPS-POLK-DALLAS-LACLEDE-
TEXAS-DENT-GREENE-WEBSTER-WRIGHT-LAWRENCE-CHRISTIAN-DOUGLAS-
HOWELL-SHANNON-BARRY-STONE-TANEY-OZARK-
INCLUDING THE CITIES OF...ELDON...LAKE OZARK...VIENNA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...BOLIVAR...BUFFALO...LEBANON...HOUSTON...
CABOOL...SALEM...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...AURORA...MOUNT VERNON...NIXA...
OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...MONETT...
CASSVILLE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH...
GAINESVILLE...THEODOSIA
1245 PM CST THU MAR 9 2006

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
51 IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING AREAS

IN MISSOURI THIS WATCH INCLUDES 23 COUNTIES

IN CENTRAL MISSOURI

CAMDEN                HICKORY               MARIES
MILLER                PHELPS                PULASKI

IN SOUTH CENTRAL MISSOURI

DENT                  HOWELL                SHANNON
TEXAS

IN SOUTHWEST MISSOURI

BARRY                 CHRISTIAN             DALLAS
DOUGLAS               GREENE                LACLEDE
LAWRENCE              OZARK                 POLK
STONE                 TANEY                 WEBSTER
WRIGHT

THIS INCLUDES THE CITIES OF...AURORA...AVA...BOLIVAR...BRANSON...
BUFFALO...CABOOL...CAMDENTON...CASSVILLE...ELDON...EMINENCE...
FORSYTH...FORT LEONARD WOOD...GAINESVILLE...GALENA...HERMITAGE...
HOUSTON...KIMBERLING CITY...LAKE OZARK...LEBANON...MANSFIELD...
MARSHFIELD...MONETT...MOUNT VERNON...MOUNTAIN GROVE...NIXA...
OSAGE BEACH...OZARK...REPUBLIC...ROGERSVILLE...ROLLA...SALEM...
SPRINGFIELD...THEODOSIA...VIENNA...WAYNESVILLE...WEST PLAINS...
WILLOW SPRINGS AND WINONA.

FOSTER

The radar

The Springfield radar (KSGF), 133 km away, was scanning. The volume nearest the first event began at 22:10 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ozark

When
March 9, 4:10 PM CST
Where
Ozark County, 5 mi N of Bakersfield
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.583, -92.150

Severe thunderstorm wind gusts downed trees in a rural area north of Bakersfield.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493811.